Home HEALTH NEWS Excessive intake of paracetamol could cause liver, kidney failures – Expert

Excessive intake of paracetamol could cause liver, kidney failures – Expert

186
0
paracetamol

A medical doctor with the University of Ilorin Teaching Hospital, Gbenga Adebusoye, has warned that abuse of paracetamol in general and in tenderizing meat in particular, could lead to liver and kidney failures.

According to him, the abuse of paracetamol leads to rapid damage to the liver, which can cause acute liver injury that could result in a liver failure that can not be managed except by a liver transplant.

The medical expert said that paracetamol should not be used to tenderize the meat and for any other purpose, asides its clinical use and the specified dosage as its abuse was highly detrimental to health. He said that drugs were usually meant to be stored in places with cool temperatures not above 25 degrees Celsius.

He said if drugs were not properly stored and left in places with high temperatures, the act could damage the content of the drugs, making it less potent.

Also Read7 Foods to Stop Eating if You Have Trouble Sleeping

And with the possibility of chemical reactions that could be dangerous and harmful, turning the drug from a useful substance to a harmful one, he said.

Dr. Adebusoye, therefore, advised people to desist from the abuse of drugs in general as such action could be very fatal.

NAN reports that some food vendors and caterers in the country have been understood to be using paracetamol tablets to tenderize tough meat.

Others even use tablespoons, nails, and potassium to cook food.

Some food vendors in Jos denied making use of paracetamol in tenderizing their meats, but some admitted to using potassium in tenderizing cowhide (Pomo) and beans.

Recommended

LEAVE A REPLY

Please enter your comment!
Please enter your name here